Alert archive / Oklahoma / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Jun 12, 2012, 1:26 AM CDT for 4 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2012, 1:26 AM CDT (06:26 UTC)
- Expired
- Jun 12, 2012, 6:07 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Choctaw County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3372 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
550 WGUS64 KTSA 120626 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 126 AM CDT TUE JUN 12 2012 ...HEAVY RAIN OVER SOUTHEAST OKLAHOMA OVERNIGHT... .CLUSTERS OF PERSISTENT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FLASH FLOODS OVER PORTIONS OF SOUTHEAST OKLAHOMA. OKZ049-053-073-075-076-121200- /O.NEW.KTSA.FF.A.0003.120612T0626Z-120612T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-PITTSBURG-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...MCALESTER... WILBURTON...POTEAU 126 AM CDT TUE JUN 12 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OKLAHOMA... INCLUDING THE FOLLOWING AREAS...CHOCTAW...LATIMER...LE FLORE... PITTSBURG AND PUSHMATAHA. * UNTIL 7 AM CDT THIS MORNING * STRONG TO SEVERE THUNDERSTORMS WILL PRODUCE ISOLATED RAINFALL AMOUNTS UP TO SIX INCHES OVERNIGHT. RAINFALL RATES MAY EXCEED 3 INCHES PER HOUR CAUSING RAPID FLASH FLOODING. DEFINITION... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. BE ESPECIALLY CAUTIOUS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. && $$
1 follow-up statement
300 WGUS64 KTSA 121107 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 607 AM CDT TUE JUN 12 2012 ...RAIN HAS ENDED OVER SOUTHEAST OKLAHOMA... .THUNDERSTORMS HAVE EXITED THE WATCH AREA. OKZ049-053-073-075-076-121215- /O.CAN.KTSA.FF.A.0003.000000T0000Z-120612T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-PITTSBURG-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...MCALESTER... WILBURTON...POTEAU 607 AM CDT TUE JUN 12 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OKLAHOMA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Jun 11, 11:51 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 11, 11:51 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT MON JUN 11 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THUNDERSTORMS REMAIN ONGOING ACROSS FAR SOUTHEAST OKLAHOMA...WITH SOME DEVELOPMENT NOTED TO THE WEST NORTHWEST OF KMLC. HAVE INCLUDED A CB GROUP THROUGH 09Z AT THIS TIME. CONVECTION IS EXPECTED TO MOVE SOUTHEAST OVERNIGHT. LINGERING BOUNDARIES IN THE AREA TOMORROW WARRANT NON ZERO THUNDERSTORM CHANCES...HOWEVER AREAL COVERAGE IS EXPECTED REMAIN TOO LOW FOR INCLUSION IN THE TAFS. THEREFORE VFR CONDITIONS WILL BE FORECASTED THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 928 PM CDT MON JUN 11 2012/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS STARTING TO DEVELOP ALONG AND JUST SOUTH OF SURFACE BOUNDARY ACROSS SERN OK AND WEST CENTRAL AR ATTM IN REGION OF WEAKNESS IN THE CAP AND MODEST LOW LEVEL CONVERGENCE. AIR MASS REMAINS VERY UNSTABLE WITH ADEQUATE DEEP LAYER SHEAR TO SUPPORT ORGANIZED CONVECTION THROUGH LATE TONIGHT. SEVERE THUNDERSTORM WATCH 377 JUST ISSUED FOR SERN OK AND SEBASTIAN COUNTY. HAVE MADE ADJUSTMENTS TO POP/WEATHER GRIDS AS WELL AS DEWPOINT GRIDS TO ACCOUNT FOR LATEST TRENDS. UPDATED PRODUCTS WILL BE ISSUED SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...23
Hazardous weather outlook, Jun 11, 9:38 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON JUN 11 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
938 PM CDT MON JUN 11 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...ALONG AND SOUTH OF I-40.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF I-40.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT LOCATED ACROSS EAST CENTRAL OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING WILL CONTINUE TO PUSH SOUTHWARD TOWARD
SOUTHEASTERN OKLAHOMA TONIGHT. THUNDERSTORMS HAVE DEVELOPED WITHIN
THE FRONTAL ZONE AND WILL CONTINUE TO DO SO THROUGH LATE TONIGHT.
VERY UNSTABLE AIR AND MODERATE DEEP LAYER SHEAR OVER THE AREA WILL
SUPPORT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND DAMAGING
DOWNBURST WIND.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS CAN BE EXPECTED GENERALLY SOUTH OF I-40
TUESDAY ALONG AND NORTH OF THE STALLED FRONTAL BOUNDARY. THE
BOUNDARY WILL RETREAT NORTH ON WEDNESDAY...SPREADING STORM CHANCES
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. STORM
CHANCES WILL BECOME MORE ISOLATED TOWARD THE END OF THE WEEK AS A
RIDGE OF HIGH PRESSURE BUILDS IN THE UPPER ATMOSPHERE OVER THE
SOUTHERN PLAINS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...WITH
ONLY A LIMITED RISK DUE TO WEAK SHEAR.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
69In the hours before
Special weather statement, Jun 11, 10:06 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT MON JUN 11 2012
OKZ049-076-120345-
LE FLORE OK-PUSHMATAHA OK-
1006 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE AND NORTHEASTERN PUSHMATAHA
AT 1007 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
HONOBIA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCTAVIA...BIG CEDAR...MUSE...
WHITESBORO AND HONOBIA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3473 9506 3466 9445 3451 9446 3450 9447
3450 9504
TIME...MOT...LOC 0307Z 302DEG 9KT 3457 9492Special weather statement, Jun 11, 10:34 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT MON JUN 11 2012
OKZ049-120415-
PUSHMATAHA OK-
1034 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STANLEY...MOVING EAST SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...SNOW...NASHOBA...
STANLEY...TUSKAHOMA...KIAMICHI...ALBION...SARDIS AND CLAYTON LAKE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3429 9534 3454 9561 3460 9557 3460 9551
3467 9551 3468 9551 3468 9505
TIME...MOT...LOC 0334Z 313DEG 10KT 3454 9545Special weather statement, Jun 11, 11:39 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT MON JUN 11 2012
OKZ049-120530-
PUSHMATAHA OK-
1139 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 1139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF EUBANKS...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CORINNE...RATTAN...CLOUDY...
FINLEY...SNOW...NASHOBA...STANLEY...OLETA...EUBANKS...DUNBAR AND
CLAYTON LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3442 9567 3458 9559 3454 9514 3419 9526
3416 9541 3416 9545
TIME...MOT...LOC 0439Z 315DEG 10KT 3439 9553Special weather statement, Jun 12, 12:35 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT TUE JUN 12 2012
OKZ053-120615-
CHOCTAW OK-
1235 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW
AT 1235 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
SPEER...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HUGO...GRANT...GAY...GOODLAND...SAWYER...
SOPER...MESSER...KENT...HUSKEY...FALLON...SPEER...APPLE AND HUGO LAKE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO
BE EXPECTED. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3393 9571 3415 9576 3416 9532 3393 9527
TIME...MOT...LOC 0535Z 340DEG 15KT 3420 9554Special weather statement, Jun 12, 12:53 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CDT TUE JUN 12 2012
OKZ073-120630-
PITTSBURG OK-
1253 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 1253 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF ARPELAR TO 21 MILES SOUTHWEST OF
ASHLAND...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCALESTER...KIOWA...PITTSBURG...
ASHLAND...SAVANNA...HAYWOOD AND ARPELAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3505 9610 3506 9608 3509 9607 3494 9572
3466 9588 3466 9589 3468 9589 3468 9609
3468 9610
TIME...MOT...LOC 0553Z 307DEG 19KT 3497 9606 3453 9630Special weather statement, Jun 12, 1:18 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT TUE JUN 12 2012
OKZ049-053-073-120700-
CHOCTAW OK-PITTSBURG OK-PUSHMATAHA OK-
118 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW...CENTRAL PITTSBURG AND WESTERN PUSHMATAHA
AT 117 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF EUBANKS TO 2 MILES NORTHEAST OF
SOPER...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...HUGO...SAWYER...SOPER...MESSER...
HARTSHORNE...HAILEYVILLE...KREBS...ANTLERS...RATTAN...MOYERS...
FINLEY...EUBANKS...DUNBAR AND HUGO LAKE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3388 9555 3392 9556 3393 9559 3388 9569
3389 9575 3386 9577 3386 9581 3416 9585
3417 9578 3450 9579 3451 9568 3459 9568
3459 9588 3469 9590 3503 9565 3503 9551
3468 9551 3468 9546 3387 9534
TIME...MOT...LOC 0617Z 270DEG 9KT 3441 9564 3406 9568The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:06 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Jun 11, 10:34 PM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| Jun 11, 11:39 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jun 11, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
| Jun 12, 12:31 AM CDT | Areal Flood Advisory | TSA | Pushmataha | 119 min |
| Jun 12, 12:35 AM CDT | Special Weather Statement | TSA | Choctaw | 40 min |
| Jun 12, 12:53 AM CDT | Special Weather Statement | TSA | Pittsburg | 37 min |
| Jun 12, 1:02 AM CDT | Flash Flood Warning | TSA | Pushmataha | 5 hr |
| Jun 12, 1:18 AM CDT | Special Weather Statement | TSA | Choctaw | 42 min |
| Jun 12, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 26 min |
| Jun 12, 1:42 AM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Jun 12, 1:49 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 56 min |
| Jun 12, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 55 min |
| Jun 12, 2:38 AM CDT | Special Weather Statement | TSA | Haskell, LeFlore | 52 min |
Nearby
Flash Flood Watches in Oklahoma, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.